Poison Ivy, Oak, and Sumac Information Center

Q&A Board

Re: What should I do???

Subject: Re: What should I do???
Author: Debbie
Date: 9/18/2005 6:55 pm
Views: 3680
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
Mark you are not alone. Lots of people experience side effects from Prednisone. You can read about that on links and older Q&A's here in this site. Take some time and check them out. You can also have side effects AFTER you stop taking it, including having a new rash when you discontinue use. If I were you I would let my body heal naturally and refuse any other steroid based medicines. Prednisone suppresses your immune response to the PI oil, so you think you rash is going away but actually you are just not reacting to the irritant.

Since you took corticosteroids your recovery time will be lengthened probably 2 or more weeks than if you did not take any. A bad outbreak such as yours would probably take 1 month to run it's course, from first breakout to healed skin, with the prednisone you may be looking at 6 weeks although I have heard of much longer. Please read older Q&A's about how to deal with the rash....I wrote lots of info to try to help sufferers--there is some bad advice on here along with the good. If you feel your rash is taking too long to heal or is extremely itchy, try "Zanfel" which is a product for PI you wash yourself with. The maker's claim it relieves all those symptoms in any stage of the rash EXCEPT if it is weeping, and there are lots of good testimonials about it on here and the Zanfel website.

I will mention that your dried up areas need moisturizing now. This will help them heal faster. Stop using any drying preparations once blisters have stopped oozing. Good luck and get well soon. Legallylipgloss4@yahoo.com

SubjectAuthorDate
What should I do??? (Approved)Mark9/17/2005 7:14 pm
  Re: What should I do??? (Approved)Debbie9/18/2005 6:55 pm